Flood, Bacon
- When
- August 27, 3:20 PM EST to 4:00 PM EST
- Where
- Bacon County, 3 mi W of Alma
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.554, -82.453 (the zone’s center; the record gives no point)
Roads flooded along highway 32.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 12:50 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT TUE AUG 27 2002 CURRENTLY...SFC LOW ANALYZED OVER THE WSTRN FL PANHANDLE WITH A TROUGH EXTENDING SW-NE FRM TLH TO DOUGLAS AND CONVECTION FIRING ALONG THIS BOUNDARY. ALOFT AN H5 LOW WAS CENTERED OVER KY & TN FILTERING A SWATH OF DRY AIR OVER AL & SW GA. SEVERAL VORT LOBES REFLECTED AS WEAK SFC TROUGHS ARE ROTATING OVER THE SE REGION AROUND THE STHRN PERIPHERY OF THE MID/UPR LOWS. MORN CONVECTION ACROSS THE WSTRN FL PENINSULA HAS SHIFTED SWRD WITH BLOW-OFF CI BLANKETING MUCH OF THE AREA HOLDING OFF DEVELOPMENT OF CONVECTION...BUT STILL ANTICIPATE COVERAGE TO FILL-ON OVER THE GA CWFA AND EASTERN FL ZONES DUE TO PVA AND AFTN THERMAL INSTABILITY. TEMPS REPORTED IN THE MID 80S UNDER S-SW FLOW. TONIGHT...UPR LOW OVER TN AND SFC LOW/TROUGH OVER S AL THROUGH THE FL PANHANDLE REMAIN NEARLY STATIONARY. PVA ACROSS GA COUNTIES MAY TRIGGER SOME NOCTURNAL SHRA AND SFC CONVERGENCE ON THE S SIDE OF THE LOW OVER SE AL MAY SPAWN ADDITIONAL CONVECTION ACROSS FL ZONES. WILL WORD FOR CHC ALL ZONES TONIGHT AND MO CLDY CONDITIONS...BECOMING PARTLY CLDY OVERNIGHT. WED & THU...THE SFC AND UPR LOWS POSITION THEMSELVES OVER THE NTHRN GULF COAST STATES IN THE BASE OF A STRONGLY AMPLIFIED H3 TROUGH...AS UPR LVL RIDGING BEGINS TO BUILD OVER THE EASTERN CONUS FROM THE ATLANTIC. MEAN LAYER MOISTURE DECREASES WITH PWATS 1.7 WED AS DRIER AIR WRAPS AROUND THE UPR LOW...BUT INCREASES TO 2 THU AS SFC FLOW BACKS TO THE E-SE OVER THE AREA. VERY LIGHT FLOW OVER THE AREA WED WITH SFC TROUGH AXIS THROUGH THE CWFA WILL PROMOTE AFTN SEA BREEZE CONVERGENCE ACROSS THE INTERIOR WITH ENHANCEMENT OVER THE SUWANNEE VALLEY DUE TO PVA ALOFT FROM THE E GOMEX. THU ANTICIPATE CONTINUED GOOD CHC FOR PRECIP...BUT WITH WEAKER DYNAMICS ALOFT AND RETURNING TO A CLIMO PRECIP PATTERN WITH ESTRLY FLOW FAVORING SEA BREEZE COLLISION ACROSS WSTRN ZONES. MORN SHRA POSSIBLE THU OVER COASTAL COUNTIES WITH E FLOW. ALSO NOTED THU IS A TROUGH APPROACHING S FL. FRI & EXTENDED...THE CURRENT LOW PRESS SYSTEM RETROGRADES FURTHER INTO THE WSTRN GOMEX...AS H5 HIGH PRESS RIDGE AXIS BUILDS WWRD OVER THE MID-ATLANTIC CONUS. AT THE SFC...HIGH PRESS ACROSS NEW ENGLAND ESTABLISHES DEEP LAYER E-SE FLOW OVER THE AREA ADVANCING WEAK EASTERLY WAVES TOWARD THE REGION THIS WEEKEND. THE SFC WAVES AS WELL AS IMPULSES ROTATING OVER THE AREA ON THE SOUTHERN PERIPHERY OF THE H5 HIGH WARRANT GOOD CHC POPS ESPECIALLY ACROSS EASTERN ZONES THROUGH SUN. AS THE UPR HIGH MOVES OVER THE CWFA MON & TUE...EXPECT WARMER THAN CLIMO TEMPS AND LESS THAN CLIMO PRECIP. MARINE...BUOY 41012 REPORTING SW 10KTS SEAS 3FT...ON TRACK WITH CURRENT FORECAST. JUST SCALED BACK ON THE EXTENDED...NO HEADLINES. PRELIM CCF... AMG TT 071/089 071/090 071 24543 SSI TT 074/088 075/087 075 24543 JAX TT 073/089 073/089 072 24443 SGJ TT 073/088 074/087 074 24443 GNV TT 072/089 072/090 071 24454 OCF TT 072/089 072/090 071 24454 .JAX... .GA...NONE. .FL...NONE. BROYLES/SANDRIK
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-272100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT TUE AUG 27 2002 ...A FEW STRONG THUNDERSTORMS THIS AFTERNOON... THUNDERSTORMS WILL SPREAD ACROSS THE REGION THIS AFTERNOON WITH STORMS MOVING NORTHEAST AT 15 MPH. A FEW THUNDERSTORMS MAY BECOME STRONG WITH WIND GUSTS OVER 40 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAINS AND SMALL HAIL. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Roads flooded along highway 32.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311872.